Alert archive / Colorado / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 266, NWS Pueblo, CO

August 29, 2016El Paso County, Teller County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 29, 2016, 1:25 PM MDT for El Paso County, Teller County, Colorado. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2016, 1:25 PM MDT (19:25 UTC)
Expired
Aug 29, 2016, 2:00 PM MDT
In force
35 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties El Paso County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 1:27 PM MDTHAIL 13 Ene Colorado Springs, CO.
Aug 29, 1:45 PM MDTHAIL 0.881 Ese Colorado Springs, CO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 7.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2322 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

602 
WUUS55 KPUB 291925
SVRPUB
COC041-119-292000-
/O.NEW.KPUB.SV.W.0266.160829T1925Z-160829T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
125 PM MDT MON AUG 29 2016

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN TELLER COUNTY IN CENTRAL COLORADO...
  NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 200 PM MDT

* AT 124 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHWESTERN
  COLORADO SPRINGS...MOVING NORTHWEST AT 10 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  COLORADO SPRINGS...AIR FORCE ACADEMY...MANITOU SPRINGS...
  CIMARRON HILLS...CASCADE...GLENEAGLE...STRATMOOR...PETERSON AFB...
  FORT CARSON...CHIPITA PARK AND SECURITY-WIDEFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3888 10462 3874 10477 3887 10506 3906 10482
TIME...MOT...LOC 1924Z 129DEG 10KT 3886 10477 

HAIL...1.00IN
WIND...<50MPH
 
$$

PGW
3 follow-up statements
221 
WWUS55 KPUB 291937
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
137 PM MDT MON AUG 29 2016

COC041-119-292000-
/O.CON.KPUB.SV.W.0266.000000T0000Z-160829T2000Z/
TELLER CO-EL PASO CO-
137 PM MDT MON AUG 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MDT
FOR EASTERN TELLER AND NORTHWESTERN EL PASO COUNTIES...

AT 136 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WESTERN
COLORADO SPRINGS...MOVING NORTHWEST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...AIR FORCE ACADEMY...MANITOU SPRINGS...
CIMARRON HILLS...CASCADE...GLENEAGLE...STRATMOOR...PETERSON AFB...
FORT CARSON...CHIPITA PARK AND SECURITY-WIDEFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3888 10462 3874 10477 3887 10506 3906 10482
TIME...MOT...LOC 1936Z 127DEG 7KT 3887 10479 

HAIL...1.00IN
WIND...60MPH
 
$$

PGW
966 
WWUS55 KPUB 291950
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
150 PM MDT MON AUG 29 2016

COC041-119-292000-
/O.CON.KPUB.SV.W.0266.000000T0000Z-160829T2000Z/
TELLER CO-EL PASO CO-
150 PM MDT MON AUG 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MDT
FOR EASTERN TELLER AND NORTHWESTERN EL PASO COUNTIES...

AT 148 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHWESTERN
COLORADO SPRINGS...MOVING NORTHWEST AT 10 MPH.

HAZARD...QUARTER SIZE HAIL AND HEAVY RAIN. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...AIR FORCE ACADEMY...MANITOU SPRINGS...
CIMARRON HILLS...CASCADE...GLENEAGLE...STRATMOOR...PETERSON AFB...
FORT CARSON...CHIPITA PARK AND SECURITY-WIDEFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3888 10462 3874 10477 3887 10506 3906 10482
TIME...MOT...LOC 1948Z 129DEG 10KT 3889 10483 

HAIL...1.00IN
WIND...60MPH
 
$$

MW
171 
WWUS55 KPUB 291957
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
157 PM MDT MON AUG 29 2016

COC041-119-292006-
/O.EXP.KPUB.SV.W.0266.000000T0000Z-160829T2000Z/
TELLER CO-EL PASO CO-
157 PM MDT MON AUG 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES WILL EXPIRE AT 200 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3888 10462 3874 10477 3887 10506 3906 10482
TIME...MOT...LOC 1955Z 129DEG 10KT 3889 10483 

$$

MW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 11:39 AM MDT, 1 hour 46 minutes earlier.

Area forecast discussion, Aug 29, 11:39 AM MDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1139 AM MDT MON AUG 29 2016

.SHORT TERM...(Today and tonight)
Issued at 407 AM MDT Mon Aug 29 2016

...Quite a few showers today with locally heavy rain possible...

Currently...

Upper level low was located just east of the 4 corners. A vorticity
maximum rotating around this low was located over western Pueblo
county and was producing some rain from the higher elevations of the
Pikes Peak region down towards the Hayden Pass burn scar. Other
showers were noted over the far east plains and these were
associated with a jet streak moving north across the plains.

This morning...

Closed circulation over the 4 corners is expected to move very
little today but is expected to weaken and shear out as the day
progresses. As this occurs...the vort center over Pueblo county is
expected to weaken...with broad but rather deep weak upslope
developing as the day progresses.

Precip this morning is expected to weaken and decrease in
coverage and become more scattered in nature across the fcst area.

This afternoon...

Trough aloft will weaken...but will still be just to our west. HRRR
hints at another mid lvl vort max lifting out across the Plains
later this afternoon...and this lift should enhance showers over
this region. Over the remainder of the region...weak but deep
upslope will prevail and lift from the sheared upper level system
will continue to move over the region. By late this afternoon...high
res guidance has numerous showers over the entire region...with the
enhanced activity on the eastern slopes of most of the mtn ranges.
With CAPE values expected to be in the 500-1000 J/kg range and
general weak upward forcing over the entire region...locally heavy
rain will be possible across the entire area.

Have contemplated issuing a flash flood watch for the burn scar
regions but with uncertainty in where the heavy rain will be
today...will hold off for now. However...may issue one later this
morning if more definitive guidance comes in. HPC has the east
slopes of the mtns/adj plains in slight risk for flash flooding this
afternoon.

Temps will be relatively cool today  with 70s and 80s across the
Plains and 50s to 70s in the mtns/valleys.

Tonight...

Best forcing will migrate out towards the plains so expect best
chance of precip will be over the lower elevations. Activity should
decrease towards midnight with only a few early morning showers over
the far east plains expected. Some locally heavy rain will be
possible over the eastern plains early this evening.

.LONG TERM...(Tuesday through Sunday)
Issued at 407 AM MDT Mon Aug 29 2016

Tuesday and Wednesday...An upper level ridge builds over the Rocky
Mountain region Tuesday and Wednesday. Meanwhile, the remnants of a
weakening low pressure system linger early and then finally
dissipate Wednesday. At the surface...low level upslope flow and
abundant moisture will aid in thunderstorm development. The winds
aloft will be very light once again and will allow for slow
movement and training of storms on Tuesday. Heavy rain and flash
flooding will again be a concern.

On Wednesday...the upper level ridge is in place and enough moisture
remains over the southern and western portions of the CWA to allow
for thunderstorm development again. The south central mountains may
have the best chance of seeing heavy rain.

West southwest flow spreads into the area Thursday bringing warmer
temperatures. There will be fewer thunderstorms...especially on the
southeast plains.

By Friday...a strong upper level trof moves into the Pacific
northwest and into the great basin with moisture returning to
Colorado and bringing scattered thunderstorms to southern Colorado
once again. A drier weekend may be in store as models show deep
moisture remaining well to the south of Colorado and drier
southwest flow aloft over the state. Stark

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1139 AM MDT Mon Aug 29 2016

Mainly VFR conditions expected at COS, PUB and ALs over the next
24 hours, with scattered showers and thunderstorms expected across
the area through the afternoon and evening hours. Storms that move
across the terminals will be capable of producing brief MVFR/IFR
conditions with locally heavy rainfall along with gusty winds.

&&

.PUB Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...HODANISH
LONG TERM...STARK
AVIATION...mw
Hazardous weather outlook, Aug 29, 11:32 AM MDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1132 AM MDT MON AUG 29 2016

COZ058>089-093>099-301745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1132 AM MDT MON AUG 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
ACROSS THE AREA THIS AFTERNOON AND EVENING...WITH A FEW POSSIBLE
STORMS CONTINUING THROUGH THE OVERNIGHT HOURS...AS AN UPPER LEVEL
DISTURBANCE SLOWLY MOVES ACROSS SOUTHERN COLORADO.

THE BEST COVERAGE OF STORMS IS EXPECTED OVER AND NEAR THE HIGHER
TERRAIN...ESPECIALLY ALONG THE EAST FACING SLOPES. STORMS WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...SUPPORTING THE POTENTIAL
FOR LOCALIZED FLASH FLOODING...ESPECIALLY OVER AREA BURN SCARS AND
URBAN AREAS. IN ADDITION TO LOCALLY HEAVY RAIN...THE STORMS WILL
BE CAPABLE OF DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS
TO 45 MPH. SMALL HAIL UP TO THE SIZE OF NICKELS WILL ALSO BE
POSSIBLE WITH THE STRONGEST STORMS.

PEOPLE DRIVING IN THE MOUNTAINS TODAY SHOULD BE ALERT FOR POSSIBLE
MUDSLIDES ALONG WITH ROCKS IN THE ROAD DUE TO THE HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MONSOON MOISTURE WILL CONTINUE TO BE THE IN PLACE TUESDAY WITH
SCATTERED THUNDERSTORMS ACROSS SOUTHEAST COLORADO. DRIER AIR MOVES
INTO THE AREA WEDNESDAY AND THURSDAY WITH THUNDERSTORMS CONFINED MAINLY
TO THE MOUNTAINS. THUNDERSTORMS WILL INCREASE FRIDAY ACROSS
SOUTHEAST COLORADO...BUT DRIER AIR MOVES IN FOR THE WEEKEND.

THE PRIMARY HAZARD WITH THUNDERSTORMS WILL BE THE POTENTIAL FOR
LOCALLY HEAVY RAINFALL...SMALL HAIL AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS ALL OF SOUTH CENTRAL AND
SOUTHEAST COLORADO.

23/23

In the hours before

Local storm report, Aug 29, 7:42 AM MDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
742 AM MDT MON AUG 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 AM     HEAVY RAIN       2 NW COLORADO SPRINGS   38.85N 104.85W
08/29/2016  M1.28 INCH       EL PASO            CO   PUBLIC

            .

&&

SJH
Local storm report, Aug 29, 7:48 AM MDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
748 AM MDT MON AUG 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 AM     HEAVY RAIN       7 ESE TEXAS CREEK       38.37N 105.46W
08/29/2016  M0.46 INCH       FREMONT            CO   TRAINED SPOTTER

&&

STARK
Local storm report, Aug 29, 9:18 AM MDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
918 AM MDT MON AUG 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     HEAVY RAIN       2 ESE MIDWAY            38.52N 104.65W
08/29/2016  M1.36 INCH       EL PASO            CO   TRAINED SPOTTER

            RAIN FELL LATE LAST NIGHT AND EARLY MONDAY MORNING

&&

MW
Local storm report, Aug 29, 10:07 AM MDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1007 AM MDT MON AUG 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     HEAVY RAIN       9 WSW FOUNTAIN          38.66N 104.87W
08/29/2016  M1.25 INCH       EL PASO            CO   TRAINED SPOTTER

            RAIN FELL LATE LAST NIGHT AND EARLY MONDAY MORNING

&&

MW
Local storm report, Aug 29, 1:22 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
122 PM MDT MON AUG 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             5 NNW PETERSON AFB      38.89N 104.73W
08/29/2016  M0.88 INCH       EL PASO            CO   TRAINED SPOTTER

            .

&&

NWS PUEBLO CO
IRIS SYSTEM
Special weather statement, Aug 29, 1:23 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
123 PM MDT MON AUG 29 2016

COZ084-085-292015-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
123 PM MDT MON AUG 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL
215 PM MDT...

AT 123 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SOUTHWESTERN COLORADO SPRINGS...MOVING NORTHWEST AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...CIMARRON HILLS...STRATMOOR...PETERSON AFB...FORT
CARSON AND SECURITY-WIDEFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3888 10461 3874 10476 3882 10490 3904 10479
TIME...MOT...LOC 1923Z 129DEG 10KT 3886 10476

PGW

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 6:07 PM MDTSpecial Weather StatementPUBCuster38 min
Aug 28, 6:15 PM MDTSpecial Weather StatementPUBBaca45 min
Aug 28, 6:40 PM MDTSpecial Weather StatementPUBBaca50 min
Aug 28, 6:51 PM MDTAreal Flood AdvisoryPUBBaca114 min
Aug 28, 7:01 PM MDTSpecial Weather StatementPUBFremont44 min
Aug 28, 7:28 PM MDTSpecial Weather StatementPUBFremont32 min
Aug 28, 9:00 PM MDTSpecial Weather StatementPUBEl Paso30 min
Aug 28, 9:16 PM MDTAreal Flood AdvisoryPUBEl Paso, Pueblo119 min
Aug 28, 9:23 PM MDTSevere Thunderstorm WarningPUBEl Paso37 min
Aug 28, 9:54 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 28, 11:14 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Aug 29, 1:03 AM MDTAreal Flood AdvisoryPUBEl Paso, Fremont, Pueblo, Teller3 hr
Aug 29, 1:10 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Aug 29, 1:23 PM MDTSpecial Weather StatementPUBEl Paso52 min
Aug 29, 1:30 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 29, 1:41 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 29, 1:48 PM MDTFlash Flood WarningPUBEl Paso117 min
Aug 29, 2:04 PM MDTSpecial Weather StatementPUBEl Paso41 min
Aug 29, 2:37 PM MDTSpecial Weather StatementPUBEl Paso38 min
Aug 29, 2:45 PM MDTSpecial Weather StatementPUBSaguache30 min
Aug 29, 3:02 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Aug 29, 3:06 PM MDTSpecial Weather StatementPUBEl Paso24 min
Aug 29, 3:38 PM MDTSpecial Weather StatementPUBChaffee37 min
Aug 29, 3:54 PM MDTFlash Flood WarningPUBEl Paso, Pueblo3 hr
Aug 29, 3:54 PM MDTRiver Flood WarningPUBEl Paso19 hr
Aug 29, 4:00 PM MDTSpecial Weather StatementPUBEl Paso45 min
Aug 29, 4:23 PM MDTSpecial Weather StatementPUBSaguache52 min
Aug 29, 4:31 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 29, 4:52 PM MDTFlash Flood WarningPUBEl Paso, Pueblo3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.